MAUDE Adverse Event Report: BIOMÉRIEUX SA CHROMID CPS ELITE 20 PLT TRANS - 418284

BIOMÉRIEUX SA CHROMID CPS ELITE 20 PLT TRANS - 418284
Catalog Number 418284
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Intended use: isolation, enumeration, and direct or presumptive identification of urinary tract infection organisms.This medium is an isolation, enumeration, and identification medium for urine specimens.This medium enables: the microbial enumeration of the specimen by means of standardized inoculation methods.The direct identification of escherichia coli.The presumptive identification of the following bacterial species or genera: enterococcus; klebsiella, enterobacter, serratia, citrobacter (kesc); proteus, morganella, providencia (pmp).Issue description: a customer in france notified biomérieux of a misidentification of klebsiella pneumoniae associated with chromid cps elite 20 plt trans- ref.(b)(4), lot 1010059790 which led to a delay in patient treatment.The customer identified pink colonies on the chromid cps 20 plates and performed bruker mass spectrometry to confirm the identification as klebsiella pneumoniae.The customer indicated that the isolate was transplanted and tested multiple times with consistent pink growth on chromid cps 20 plates.The customer indicated that this event led to a delay in patient treatment as the pink result on chromid cps elite 20 plt trans was used to select escherichia coli during susceptibility testing with vitek 2 resulting in inconsistent results.The isolate was then tested using bruker mass spectrometry to confirm the identification of klebsiella pneumoniae and retested using vitek 2 with consistent results.At the time of this assessment there is no indication or report from the customer that this event led to any adverse event related to any patient's state of health.
 
Additional Manufacturer Narrative
An investigation was initiated in relation to a false identification of klebsiella pneumoniae strain on chromid® cps® elite agar (cpse) reference (b)(4), lot 1010059790 (expiration date 24-september-2023).The colonies were pink on the plate, leading to an identification of escherichia coli, but the identification performed on bruker resulted in an identification of klebsiella pneumoniae.During the troubleshooting, local customer service identified off-label use of the incubation of the plates at 35°c with co2, and use of the agar for urogenital swab.According to the package insert, ¿the medium is inoculated directly with urine¿.Furthermore, the incubation of the strains is in aerobic conditions.Conclusion an off-label use of the product was identified, related to incorrect sample tested and incorrect incubation condition.According to the package insert, chromid® cps® elite agar is a medium for isolation, enumeration, and direct or presumptive identification of urinary tract infection organisms.Thus, the medium is inoculated directly with urine.The incubation of the plates was realized in aerobic condition, at 35°c +/- 2°c, and the plates were examined after 18 to 24 hours of incubation.As the investigation did not identify any product performance issue, neither corrective nor preventive actions will be implemented.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An investigation was initiated in relation to a false identification of klebsiella pneumoniae strain on chromid® cps® elite agar (cpse) reference (b)(4), lot 1010059790 (expiration date 24-september-2023).The colonies were pink on the plate, leading to an identification of escherichia coli, but the identification performed on bruker resulted in an identification of klebsiella pneumoniae.During the troubleshooting, local customer service identified off label use of the incubation of the plates at 35°c with co2, and use of the agar for urogenital swab.According to the package insert, ¿the medium is inoculated directly with urine¿.Furthermore, the incubation of the strains is in aerobic conditions conclusion an off-label use of the product was identified, related to incorrect sample tested and incorrect incubation condition.According to the package insert, chromid® cps® elite agar is a medium for isolation, enumeration, and direct or presumptive identification of urinary tract infection organisms.Thus, the medium is inoculated directly with urine.The incubation of the plates is realized in aerobic condition, at 35°c +/- 2°c, and the plates are examined after 18 to 24 hours of incubation.As the investigation did not identify any product performance issue, neither corrective nor preventive actions will be implemented.
 
Event or Problem Description
Intended use: isolation, enumeration, and direct or presumptive identification of urinary tract infection organisms.This medium is an isolation, enumeration, and identification medium for urine specimens.This medium enables: ¿ the microbial enumeration of the specimen by means of standardized inoculation methods.¿ the direct identification of escherichia coli.¿ the presumptive identification of the following bacterial species or genera: enterococcus; klebsiella, enterobacter, serratia, citrobacter (kesc); proteus, morganella, providencia (pmp) issue description: a customer in france notified biomérieux of a misidentification of klebsiella pneumoniae associated with chromid cps elite 20 plt trans- ref.(b)(4), lot 1010059790 which led to a delay in patient treatment.The customer identified pink colonies on the chromid cps 20 plates and performed bruker mass spectrometry to confirm the identification as klebsiella pneumoniae.The customer indicated that the isolate was transplanted and tested multiple times with consistent pink growth on chromid cps 20 plates.The customer indicated that this event led to a delay in patient treatment as the pink result on chromid cps elite 20 plt trans was used to select escherichia coli during susceptibility testing with vitek 2 resulting in inconsistent results.The isolate was then tested using bruker mass spectrometry to confirm the identification of klebsiella pneumoniae and retested using vitek 2 with consistent results.At the time of this assessment there is no indication or report from the customer that this event led to any adverse event related to any patient's state of health.

Brand Name
CHROMID CPS ELITE 20 PLT TRANS - 418284
Common Device Name
CHROMID CPS ELITE 20 PLT TRANS
Manufacturer (Section D)
BIOMÉRIEUX SA
6, c de isaac newton
tres cantos
madrid 28760
SP  28760
Manufacturer (Section G)
BIOMÉRIEUX, SA
6, c de isaac newton
tres cantos
madrid 28760
SP   28760
Manufacturer Contact
benjamen jost
595 anglum road
hazelwood, MO 63042
MDR Report Key17541125
Report Number3009307598-2023-00002
Device Sequence Number20511486
Product Code JXA
UDI-Device Identifier03573026468828
UDI-Public03573026468828
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2023
Device Catalogue Number418284
Device Lot Number1010059790
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2023
Supplement Date Received by Manufacturer08/22/2023
08/22/2023
Initial Report FDA Received Date08/14/2023
Supplement Report FDA Received Date09/08/2023
09/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown